Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vacs for HIV+, Part II

Oct 28, 2007

Hello again Dr. Holodniy:

Thank you for your response to vaccinations for HIV+ persons.

I do take Atripla and Lexapro. I sometimes take a multivitamin, Selenium (270mg), Glucosamine-Chondroitin (500mg/400/mg) and B-100 complex. I was prescribed Bactrim also when I first started HIV meds, but now my CD4 count is a little over 300 and my V/L is down to 306 from 58,ooo after only being on meds one month. Should I continue on the Bactrium? My doctor says that I don't need to continue with Bactrium now that my CD4 count has risen above 300 and that my V/L has droped and should continue to do so. But wouldn't Bactrium help me fight off infections? Also, I have had the vacs that you mentioned on 10/21. Are there any others I should have?

Thank you for all that you and TheBody.com do.

Response from Dr. Holodniy

I think you could probably stop the Bactrim, assuming your CD4% is over 14%. Sometimes I like to wait until the viral load is truly undetectable, if the CD4 count has risen sufficiently above 200, but that is purely stylistic. No, I would not continue the Bactrim. Although incredibly important to take when the CD4 count is < 200 to prevent serious infections like pneumocystis pneumonia, it is not necessarily a good strategy to continue it long term when your immune system has sufficiently recovered because on the potential for long term toxicity and killing the good bacteria within you that help maintain a balance with your immune system.



Previous
Hepatitis A
Next
Fasting 7 Testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement